Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the continuation of solutions of differential equations by vector Ljapunov functions

Author: L. Hatvani
Journal: Proc. Amer. Math. Soc. 79 (1980), 59-62
MSC: Primary 34A15; Secondary 34A40
MathSciNet review: 560584
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove a continuation theorem applicable also when the estimate of the derivative of the vector Ljapunov function contains the phase coordinates explicitly. Our theorem combines and strengthens several earlier continuation results including a recent theorem of T. A. Burton, who conjectured that the monotonicity assumption on a function in his theorem may be dropped. By an example we show, however, that Burton's theorem would be false without this assumption. Furthermore, applying our theorem we can replace this assumption by a much weaker one.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A15, 34A40

Retrieve articles in all journals with MSC: 34A15, 34A40

Additional Information

Keywords: Continuation of solutions, vector Ljapunov function, differential inequalities, comparison method
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society